Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 698, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 12, 2011, 8:11 PM CDT for Craighead County, Greene County, Lawrence County, Arkansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2011, 8:11 PM CDT (01:11 UTC)
- Expired
- Aug 12, 2011, 9:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Craighead County, AR, Greene County, AR, Lawrence County, AR
The radar
The Memphis radar (KNQA), 116 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 8:11 PM CDT | HAIL 1 | Black Rock, AR | DIME TO QUARTER SIZE HAIL AND GUSTY WINDS IN THE TOWN OF BLACK ROCK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4083 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.3
The text
As transmitted, in the capitals the NWS used until 2016.
412
WUUS54 KMEG 130111
SVRMEG
ARC031-055-075-130200-
/O.NEW.KMEG.SV.W.0698.110813T0111Z-110813T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
811 PM CDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
* UNTIL 900 PM CDT
* AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BLACK ROCK TO 6 MILES NORTHWEST OF
ALICIA TO 16 MILES SOUTHWEST OF ALICIA...OR ALONG A LINE EXTENDING
FROM BLACK ROCK TO 8 MILES SOUTH OF LAKE CHARLES STATE PARK TO 7
MILES WEST OF TUCKERMAN...AND MOVING EAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAY...BLACK
ROCK...BONO...BROOKLAND...HOXIE...JONESBORO...PARAGOULD...WALNUT
RIDGE...CROWLEYS RIDGE STATE PARK...LAKE CHARLES STATE PARK AND
LAKE FRIERSON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3594 9126 3614 9125 3615 9108 3612 9107
3615 9106 3615 9082 3617 9081 3619 9042
3603 9035 3600 9037 3598 9032 3571 9057
3571 9102 3571 9104 3588 9104 3589 9130
TIME...MOT...LOC 0111Z 267DEG 44KT 3617 9107 3594 9114
3576 9129
$$1 follow-up statement
436
WWUS54 KMEG 130127
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
827 PM CDT FRI AUG 12 2011
ARC031-055-075-130200-
/O.CON.KMEG.SV.W.0698.000000T0000Z-110813T0200Z/
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-
827 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR LAWRENCE...GREENE AND CRAIGHEAD COUNTIES...
AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
CLOVER BEND...OR NEAR LAKE CHARLES STATE PARK...MOVING EAST AT 50
MPH.
THIS STORM HAD INTENSIFIED IN THE PAST 10 MINUTES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAY...BLACK
ROCK...BONO...BROOKLAND...HOXIE...JONESBORO...PARAGOULD...POWHATAN...
SEDGWICK...WALNUT RIDGE...EATON...WHISKERVILLE...GILES SPUR AND
DICUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3594 9126 3614 9125 3615 9108 3612 9107
3615 9106 3615 9082 3617 9081 3619 9042
3603 9035 3600 9037 3598 9032 3571 9057
3571 9102 3571 9104 3588 9104 3589 9130
TIME...MOT...LOC 0127Z 267DEG 44KT 3599 9106
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:34 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 12, 6:34 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 634 PM CDT FRI AUG 12 2011 .UPDATE... UPDATED FOR AVIATION. && .PREV DISCUSSION... /ISSUED 340 PM CDT FRI AUG 12 2011/ DISCUSSION...WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS THIS AFTERNOON PLACE A MID LEVEL SHORTWAVE TROUGH OVER EASTERN KANSAS/WESTERN MISSOURI THIS AFTERNOON. THIS HAS RESULTED IN THE DEVELOPMENT OF TWO CONVECTIVE CLUSTERS...ONE ACROSS CENTRAL MISSOURI/LAKE OF THE OZARKS AND ANOTHER ACROSS SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. MEANWHILE...A QUASI- STATIONARY BOUNDARY IS SITUATED FROM SOUTHERN MISSISSIPPI BACK THROUGH SOUTHWEST ARKANSAS AND EASTERN OKLAHOMA. CONVECTIVE CHANCES ALONG WITH THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TONIGHT AND SATURDAY ARE THE MAIN CONCERNS IN THIS AFTERNOON/S FORECAST PACKAGE. SHORT TERM MODEL TRENDS ALONG WITH REGIONAL WSR-88D RADAR TRENDS SUGGEST THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE MID SOUTH AS THE QUASI-STATIONARY BOUNDARY BEGINS TO MOVE NORTH AS A WARM FRONT ACROSS THE LOWER MISSISSIPPI TONIGHT. AT THIS TIME...THINK BEST TIMING FOR UPSTREAM ACTIVITY TO PROPAGATE EAST SOUTHEAST INTO THE FORECAST AREA WILL BE PREDOMINATELY AFTER SUNSET WITH THE BEST PROBABILITIES ESPECIALLY LATER TONIGHT. LATEST MESOANALYSIS INDICATES MODERATELY STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 6.5 C/KM...SURFACE BASED CAPE VALUES BETWEEN 3000-4000 J/KG ALONG AND WEST OF THE MISSISSIPPI RIVER AND ACROSS NORTH MISSISSIPPI...LI/S BETWEEN -4 TO -6...AND 0-6 KM BULK SHEAR VALUES AT OR BELOW 20 KTS. SURFACE BASED INSTABILITY IS EXPECTED TO DIMINISH GREATLY WITH THE LOSS OF DAYTIME HEATING. HOWEVER...THE POTENTIAL FOR A STRONG TO PERHAPS SEVERE THUNDERSTORM OR TWO IS STILL POSSIBLE TONIGHT ACROSS AREAS MAINLY WEST OF THE MISSISSIPPI RIVER WITH DAMAGING WINDS AS THE PREDOMINANT SEVERE WEATHER THREAT. A TRAILING COLD FRONT IS EXPECTED TO PUSH THROUGH THE MID SOUTH SATURDAY...WITH SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE ENTIRE MID SOUTH. BETTER 0-6 KM BULK SHEAR VALUES BETWEEN 25-35 KTS WILL SUPPORT MORE ORGANIZED CONVECTION. SUFFICIENT INSTABILITY COMBINED WITH AVAILABLE SHEAR MAY RESULT A FEW OF THE THUNDERSTORMS BECOMING SEVERE ACROSS THE MID SOUTH WITH DAMAGING WINDS AS THE PREDOMINANT SEVERE WEATHER THREAT. SHOWERS AND THUNDERSTORMS WILL GRADUALLY TAPER OFF SATURDAY NIGHT INTO SUNDAY AS HIGH PRESSURE BUILDS BACK INTO THE MID SOUTH THROUGH EARLY NEXT WEEK. 12Z GFS/ECMWF LONG RANGE MODELS INDICATE THE FRONT WILL GRADUALLY MOVE NORTH BACK INTO PORTIONS OF THE MID SOUTH ALLOWING FOR THE POTENTIAL FOR MCS DEVELOPMENT TO WORK BACK INTO THE MID SOUTH FOR NEXT TUESDAY AND BEYOND. HOWEVER...RUN TO RUN CONTINUITY IS LESS THAN DESIRED AND DECIDED TO KEEP A DRY FORECAST UNTIL MODELS RESOLVE THE SYNOPTIC PATTERN BETTER IN SUBSEQUENT RUNS. CJC .AVIATION... 00Z TAFS MAIN FORECAST CONCERN IS BROKEN LINE OF TSRA EXTENDING FROM WESTERN KY... SOUTHWESTWARD INTO EASTERN OK. THE LINEAR CLUSTER OVER SOUTHEAST MO HAD DEVELOPED A COLD POOL... WHICH WILL HELP ITS SOUTHEASTWARD PROPAGATION OVER THE NEXT SEVERAL HOURS. 12Z MODELS MODELS HAD NOT HANDLED THIS AFTERNOON/S CONVECTIVE TRENDS PARTICULARLY WELL... BUT THE 18Z NAM APPEARED TO BE MORE ON TRACK. ORIGINAL THOUGHT WAS THE CONVECTIVE LINE WOULD SPLIT... ONE SEGMENT HEADED TO THE SOUTHWEST AR... THE OTHER INTO NORTH CENTRAL TN. HOWEVER... KSGF RADAR WAS SHOWING A MIDLEVEL CIRCULATION OVER NORTH CENTRAL AR. THIS FEATURE WILL INCREASE THE PROBABILITY OF A BROKEN LINE VS SCATTERED... AND WILL INCREASE THE CHANCES OF TSRA AFFECTING THE MEM VICINITY AFTER 02Z. GIVEN THE HIGH CONFIDENCE OF MEDIUM COVERAGE IN THE CCFP BETWEEN 03Z AND 05Z... HAVE PLACED A TEMPO IN THE MEM TAF. THIS MARKS A RATHER LARGE DEPARTURE FROM THE 21Z TAF. WILL CONTINUE TO MONITOR THE SITUATION VERY CLOSELY LEADING UP TO THE LATE EVENING MEM ARRIVAL PUSH. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 75 91 73 90 / 30 50 30 10 MKL 70 89 69 87 / 20 50 30 10 JBR 72 88 69 87 / 80 60 30 10 TUP 71 92 72 91 / 10 50 40 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 12, 3:40 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT FRI AUG 12 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 340 PM CDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE TONIGHT ACROSS AREAS MAINLY WEST OF THE MISSISSIPPI RIVER AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. DAMAGING WINDS ARE THE PREDOMINANT THREAT FOR ANY THUNDERSTORMS THAT BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MID SOUTH SATURDAY INTO SATURDAY EVENING AS A COLD FRONT MOVES ACROSS THE REGION. THE PREDOMINANT THREAT WILL BE DAMAGING WINDS WITH ANY THUNDERSTORM THAT BECOME SEVERE. STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT THROUGH SATURDAY EVENING.
In the hours before
Special weather statement, Aug 12, 6:44 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
644 PM CDT FRI AUG 12 2011
ARZ008-009-130030-
CLAY AR-RANDOLPH AR-
644 PM CDT FRI AUG 12 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CDT FOR...
NORTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING DIME TO PENNY SIZE HAIL AND WINDS UP
TO 55 MPH WAS LOCATED 4 MILES WEST OF DALTON AT 644 PM CDT...MOVING
SOUTHEAST AT 30 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CLAY AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
POCAHONTAS...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3651 9131 3650 9065 3615 9090 3615 9093
3630 9127 3637 9128 3639 9132 3641 9132
3642 9134 3644 9137
TIME...MOT...LOC 2344Z 306DEG 24KT 3642 9118Special weather statement, Aug 12, 7:16 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
716 PM CDT FRI AUG 12 2011
ARZ009-018-MOZ113-115-130100-
CLAY AR-GREENE AR-DUNKLIN MO-PEMISCOT MO-
716 PM CDT FRI AUG 12 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CDT FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
NORTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
NORTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS OF 40 TO 50 MPH WAS
LOCATED FROM 28 MILES NORTHEAST OF MALDEN TO CORNING AT 715 PM CDT...
MOVING SOUTHEAST AT 35 MPH.
VERY HEAVY RAIN AND PEA SIZE HAIL WILL ALSO LIKELY OCCUR WITH THIS
LINE OF THUNDERSTORMS.
PEOPLE IN CLAY...DUNKLIN...GREENE AND PEMISCOT COUNTIES...INCLUDING
LOCATIONS NEAR CAMPBELL...CHALK BLUFF NATURAL AREA...CORNING...
KENNETT...MALDEN...MARMADUKE...PIGGOTT AND RECTOR...SHOULD MONITOR
THIS STORM CLOSELY.
&&
LAT...LON 3663 8997 3659 8995 3639 8996 3639 8976
3643 8973 3642 8969 3630 8985 3609 9044
3650 9071 3651 9068 3650 9023 3654 9022
3656 9019 3660 9018 3664 9014
TIME...MOT...LOC 0015Z 323DEG 31KT 3691 8970 3659 9012
3641 9061Special weather statement, Aug 12, 7:41 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 741 PM CDT FRI AUG 12 2011 ARZ008-009-017-018-026-130130- CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-RANDOLPH AR- 741 PM CDT FRI AUG 12 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 830 PM CDT FOR... WEST CENTRAL CLAY COUNTY IN EASTERN ARKANSAS... NORTH CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS... WESTERN GREENE COUNTY IN EASTERN ARKANSAS... NORTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL AND WINDS OF 40 TO 50 MPH WAS LOCATED FROM PEACH ORCHARD TO 7 MILES SOUTHWEST OF O'KEAN AT 740 PM CDT...MOVING SOUTHEAST AT 25 MPH. THE STRONG WINDS WILL PRECEDE THE ONSET OF PRECIPITATION BY SEVERAL MINUTES. PEOPLE IN CLAY...CRAIGHEAD...GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR CROWLEYS RIDGE STATE PARK...LAKE FRIERSON STATE PARK AND PARAGOULD...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3609 9043 3587 9090 3619 9093 3641 9063 TIME...MOT...LOC 0040Z 323DEG 22KT 3626 9061 3611 9091
Special weather statement, Aug 12, 7:54 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
754 PM CDT FRI AUG 12 2011
MOZ115-TNZ001>003-019-130130-
PEMISCOT MO-WEAKLEY TN-DYER TN-LAKE TN-OBION TN-
754 PM CDT FRI AUG 12 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CDT FOR...
DYER COUNTY IN NORTHWEST TENNESSEE...
LAKE COUNTY IN NORTHWEST TENNESSEE...
OBION COUNTY IN NORTHWEST TENNESSEE...
NORTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
NORTHEASTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS OF 40 MPH TO 50 MPH
WAS LOCATED FROM 9 MILES NORTH OF CLAYTON TO 6 MILES EAST OF WARDELL
AT 754 PM CDT...MOVING SOUTHEAST AT 40 MPH.
THE STRONG WINDS WILL LIKELY PRECEDE THE ARRIVAL OF PRECIPITATION BY
SEVERAL MINUTES.
PEOPLE IN DYER...LAKE...OBION...PEMISCOT AND WEAKLEY COUNTIES...
INCLUDING LOCATIONS NEAR CARUTHERSVILLE...HAYTI...REELFOOT LAKE STATE
PARK AND UNION CITY...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES REELFOOT LAKE.
&&
LAT...LON 3650 8863 3620 8912 3620 8915 3618 8915
3595 8952 3632 8987 3643 8970 3640 8967
3641 8959 3635 8953 3638 8952 3643 8955
3647 8953 3650 8954 3650 8949 3647 8949
3646 8946 3650 8941 3652 8930
TIME...MOT...LOC 0054Z 309DEG 36KT 3658 8926 3632 8968Special weather statement, Aug 12, 8:02 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
802 PM CDT FRI AUG 12 2011
ARZ018-026>028-036-MOZ113-115-TNZ019-048-049-130145-
CRAIGHEAD AR-CRITTENDEN AR-GREENE AR-MISSISSIPPI AR-POINSETT AR-
DUNKLIN MO-PEMISCOT MO-DYER TN-LAUDERDALE TN-TIPTON TN-
802 PM CDT FRI AUG 12 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
NORTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS OF 40 TO 50 MPH WAS
LOCATED FROM 7 MILES NORTHWEST OF HELOISE TO 9 MILES SOUTH OF EGYPT
AT 759 PM CDT...MOVING SOUTHEAST AT 65 MPH. THE STRONG THUNDERSTORM
OUTFLOW WINDS WILL OCCUR WELL OUT AHEAD OF THE SOUTHWARD ADVANCING
STORMS.
PEOPLE IN CRAIGHEAD...CRITTENDEN...DUNKLIN...DYER...GREENE...
LAUDERDALE...MISSISSIPPI...PEMISCOT...POINSETT AND TIPTON COUNTIES...
SHOULD BE PREPARED FOR STRONG THUNDERSTORM OUTFLOW WINDS FROM THE
NORTH THROUGH 845 PM CDT.
&&
LAT...LON 3583 8939 3531 9029 3545 9046 3544 9049
3586 9097 3588 9095 3588 9088 3592 9087
3631 8989
TIME...MOT...LOC 0059Z 319DEG 58KT 3608 8968 3569 9086The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:06 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 54 min |
| Aug 12, 7:16 PM CDT | Special Weather Statement | MEG | Clay | 44 min |
| Aug 12, 7:41 PM CDT | Special Weather Statement | MEG | Greene | 49 min |
| Aug 12, 8:02 PM CDT | Special Weather Statement | MEG | Craighead, Mississippi | 43 min |
| Aug 12, 8:52 PM CDT | Special Weather Statement | MEG | Crittenden, Cross, Poinsett | 53 min |
| Aug 12, 9:07 PM CDT | Special Weather Statement | MEG | Mississippi | 38 min |
| Aug 12, 9:43 PM CDT | Special Weather Statement | MEG | Crittenden, Cross, Lee, St. Francis | 47 min |
| Aug 13, 5:10 PM CDT | Special Weather Statement | MEG | Clay | 35 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.